Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had drunk alcohol causing excessive vomiting. Hurts to breathe and lung feels tender. Related?

Hello, Two nights ago, I drank far too much alcohol. I m not a regular drinker by any means so not surprisingly, I threw up several times later that evening and more the next morning. Two days later, it hurts to breathe and my lungs feel tender. Is this from the excessive vomiting? Thanks in advance. P.S. My drinking days are over.
Asked On : Thu, 14 Mar 2013
Answers:  6 Views:  716
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hello,
It is not natural for a normal person to vomit.
Your vomiting are due o severe gastritis due to heavy consumption of alcohol.
On vomiting,you work up all of your muscles in abdomen and chest resulting in stress on those muscles and hence the ache.Your muscles get very tired and worn out on repeated vomiting.
It is perfectly normal and so nothing to worry.
Drink plenty of fluids and replenish your dehydrated state and just relax.You shall be all right soon.
If still feeling nausea,you may take PANTOPROZOLE 40 mg once a day for 4 to 5 days.
Thanks
Answered: Thu, 14 Mar 2013
Pulmonologist Dr. Jabeed P's  Response
First of all congratulations on your decision to stop alcohol. This must be a decision that you can always feel proud of.

The description of your condition points to ASPIRATION PNEUMONIA.
It means during vomiting ( when your awareness level was low ) , vomitus has entered the airways and reached lungs.
This vomitus is a cocktail of gastric acid ( hydrochloric acid) undigested and partly digested food , bacteria and fungus from esophagus stomach and pharynx , and alcohol.

All these can damage your lung tissue.
I advise you to hurry to nearby doctor
Answered: Sun, 17 Mar 2013
I find this answer helpful
  User's Response
Hello, 
It is not natural for a normal person to vomit. 
Your vomiting are due o severe gastritis due to heavy consumption of alcohol. 
On vomiting,you work up all of your muscles in abdomen and chest resulting in stress on those muscles and hence the ache.Your muscles get very tired and worn out on repeated vomiting. 
It is perfectly normal and so nothing to worry. 
Drink plenty of fluids and replenish your dehydrated state and just relax.You shall be all right soon. 
If still feeling nausea,you may take PANTOPROZOLE 40 mg once a day for 4 to 5 days. 
Thanks 
Answered: Fri, 15 Mar 2013
  User's Response
Hello, 
It is not natural for a normal person to vomit. 
Your vomiting are due o severe gastritis due to heavy consumption of alcohol. 
On vomiting,you work up all of your muscles in abdomen and chest resulting in stress on those muscles and hence the ache.Your muscles get very tired and worn out on repeated vomiting. 
It is perfectly normal and so nothing to worry. 
Drink plenty of fluids and replenish your dehydrated state and just relax.You shall be all right soon. 
If still feeling nausea,you may take PANTOPROZOLE 40 mg once a day for 4 to 5 days. 
Thanks 
Answered: Thu, 14 Mar 2013
  User's Response
Hi,
Welcome to HCM,
It seems that this problem might be due to severe vomiting and your abdominal and chest muscles got strain.
Another possibility is having some vomitus material enter in to the lungs causing aspiration pneumonia giving rise to tender lungs and breathing difficulty.
So is better to consult physician and get examined.
Ok and bye.
Answered: Thu, 14 Mar 2013
  User's Response
Hi Mr Tender Lungs,

I feel it is because of excessive drinking and vomiting. Take antacids for a few days and still if your problem persists, go for a chest x-ray and a spirometry.

Dr Indu Bubna

Pulmonologist
Answered: Thu, 14 Mar 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor